Antibiotics and Acne (2)
To all those individuals reluctant to abandon their ” old school” tetracycline, minocycline and erythromycin, consider this: if tetracycline can arrest venereal disease within ten days, why ARE you STILL breaking out months, even years after you have taken it for Acne.? Or if erythromycine can cure an ear infection in just a few days, why do you still have active acne months later?
The medical definition of acne reads something like this: Acne is a genetic disease evolving from retention hyperkeratosis of the follicular epithelium. So, we are dealing with a disorder of the follicle or pore. Why flood the body with antibiotics in hopes that some of it will end up in the pore? Â Now consider the side effects: sun sensitivity, dehydration, thinning hair, birth defects, yeast infections and digestive disorders to name a few. The use of topical antibiotics can control bacteria in OPEN surface legions ONLY. They do not penetrate deep enough into the pore to kill bacteria where acne started and Â they do not interfere with the process of building up of dead skin that ACTUALLY causes acne.
Another article was just written fromÂ JAMA article http://archderm.jamanetwork.com/article.aspx… which states that people on long term antibiotic use for acne are more than twice as likely to develop upper respiratory infections than those not taking it. Other nuggets in this article include the fact that 35% of those on antibiotics for acne had been colonized by staph, and 85% of that staph had become completely resistant to antibiotics.
Part three in the series comes next week. Sign up for yours today.